I had juverderm injected in my upper thin lip. I told the doctor that I only wanted a little and just so my upper lip looked a bit fuller. He asked if I was happy with the fullness of my cupids bow area and I said yes, I only wanted the sides to match the rest of it. So that was Tuesday morning, it's Thursday now and I feel like my upper lip is still way bigger than my bottom lip. Am I still swollen? I like the shape but I don't like how the cupids bow part of my lip hangs over. Will it go down?
After Juvederm Upper Lip is Hanging over Bottom Lip. Will This Go Down?
Doctor Answers (9)
Swelling after juvederm in the lips
Swelling is very common in the lip for a few days to a week or even two, after the injection of Juvederm or Restylane. If your shape doesn't improve, and if you think the volume is too large, then either your doctor can inject the lower lip to make you proportional, or dissolve some, if not all, of the filler in the lip using hyaluronidase (Vytrase).
Web reference: http://www.thenyac.com/restylane/index.html
Juvederm and swelling
Yes, the swelling should go down. Ice applied to the area will help for the first several days. It's important aesthetically to keep the right proportion of the upper to lower lip when using Fillers or implants for Lip Augmentation and Enhancement.
Juvederm - will swelling go down
It's normal to experience a little swelling 2-3 days after Juvederm is injected. However, it's hard to picture what's going on with your lip. I would give it a week or so to see where all the product settles. Regardless, if you are unhappy with the way it looks, you should go back to you doctor and have him/her take a look. It may be something simple to fix with a little touch up. Worse case senario there is medicine that can dissolve the product.
Dr. Cat Begovic M.D.
Web reference: http://www.makeyouperfect.com
You might also like...
Lip Swelling after Juvederm Injection
It is very possible to have swelling for more than 48 hours after Juvederm injections. Be patient for another week and follow-up with your physician. Topical ice packs will help and ask your physician about oral steroids such as a Medrol Dose Pak.
Lip swelling after Juvederm injections
Swelling is expected for the first 2-3 days after Juvederm injection, and may last slightly longer in some people.
It is too early to judge what the end result will be. Ice the area for 5 minutes 2-3 times a day for the next 3 days.
Most likely the swelling will go down. If it doesn't, the Juvederm can be dissolved with hyaluronidase, but give it some time, first.
Best Treatment for Excess Juvederm Filler in Upper Lip
Hopefully your upper lip will become smaller. If it is still deformed one week after your injections, most likely you should consider having hyaluronidase injected to decrease the excess Juvederm. Discuss with your injecting physician. If your are not satsified, choose your next injecting physician more carefully.
Good luck and be well.
Swelling after Juvederm lip injections
Lip is a very sensitive area. It swells up very fast after injections and the swelling can last for several days. In addition, hematoma (bruising) is very common, and this can show up few days after an injection. I would put ice on it, 5 minutes at a time, several times a day for the next few days. I would wait another week to 2 weeks. If not resolved, then go back to your physician and he/she can use Hyaluronidase to dissolve it. Dr. Behnam.
There might be swelling or hematoma. Wait 3 weeks then reevaluate. if you do not like it, it can be disolved
Swelling after Lip Injections
Without before and after pictures or knowing exactly how much Juvederm was injected, it is impossible to give you specific advice. However, just two days after the injections, it is possible that you still have considerable swelling - some people swell more than others. My suggestion would be to wait a week and see how it looks. If you are still unhappy, then your doctor can inject Vitrase to "melt" the Juvederm away.
Web reference: http://www.ShaferPlasticSurgery.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.